Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 245, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2019, 3:39 PM CDT for 4 counties in Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 10, 2019, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:16 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 10, 12:16 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1216 PM CDT Wed Jul 10 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms could potentially impact all TAF sites through the afternoon, with chances diminishing toward 00Z. Expect gusty winds and brief MVFR cigs/vsbys in and near storms. && .PREV DISCUSSION... /Issued 1100 AM CDT Wed Jul 10 2019/ ..UPDATE... DISCUSSION... We're continuing to monitor an area of showers/thunderstorms moving gradually south/southeast across southeast KS. This activity will be moving into portions of northeast OK over the next few hours, and we'll also see additional scattered development across northeast OK/northwest AR into the early afternoon. Low-shear/high instability (MLCAPES 3500-4000 J/KG) environment will be favorable for a few downburst wind gusts, with cold-pool interactions eventually allowing storm clusters to surge south into southeast OK/western AR through the remainder of the afternoon. Pockets of heavy rainfall will provide some relief to hot/humid conditions, but will leave existing heat advisory as is. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 89 66 90 / 30 0 0 0 FSM 75 93 69 93 / 30 0 0 0 MLC 74 91 67 90 / 30 0 0 0 BVO 70 88 63 89 / 20 0 0 0 FYV 70 88 61 89 / 30 0 0 0 BYV 69 89 63 90 / 30 0 0 0 MKO 73 89 64 90 / 30 0 0 0 MIO 69 88 63 90 / 30 0 0 0 F10 73 89 66 90 / 30 0 0 0 HHW 75 93 70 92 / 30 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076. AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029. && AVIATION.....18
Hazardous weather outlook, Jul 10, 12:52 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Wed Jul 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Wed Jul 10 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms will continue to track south and southeast across eastern Oklahoma and northwest Arkansas this afternoon. A few strong to severe thunderstorms will be possible with damaging winds being the primary threat. Locally heavy rainfall will be possible as well. The threat will diminish by early evening. Outside of the thunderstorm activity, dangerous heat and humidity will continue this afternoon with heat indices in the 105 to 110 degree range. A heat advisory is in effect for eastern Oklahoma and west-central Arkansas through 8 PM this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A developing tropical system currently in the northern Gulf of Mexico will approach the upper Texas or Louisiana coast this weekend. This system is forecast to lift north, potentially impacting portions of the area Monday into Tuesday. Although the exact track is still uncertain, very heavy rainfall is expected along and east of the low track. At this time, the best chance for rainfall is across far southeast Oklahoma and northwest Arkansas. EMERGENCY MANAGEMENT PLANNING STATEMENT... Persons should continue to monitor the latest forecast into early next week concerning the eventual track of the tropical system and any potential heavy rainfall threat. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 10, 2:36 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 PM CDT Wed Jul 10 2019
ARZ011-019-020-029-OKZ065-066-070>074-076-102015-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-Haskell OK-
Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-Okfuskee OK-
Le Flore OK-McIntosh OK-
236 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...CRAWFORD...NORTHERN SEBASTIAN...HASKELL...MCINTOSH...
SOUTHERN SEQUOYAH...NORTHERN LE FLORE...NORTHEASTERN PITTSBURG...
SOUTHEASTERN MUSKOGEE...SOUTHWESTERN OKMULGEE AND EASTERN OKFUSKEE
COUNTIES UNTIL 315 PM CDT...
At 235 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Saint Paul to 2 miles west of
Cedarville to 5 miles northeast of Tamaha to 4 miles northwest of
Lake Eufaula State Park to 5 miles north of Castle. Movement was
south at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Ozark...
Eufaula... Stigler...
Charleston... Cedarville...
Mountainburg... Okfuskee...
Greenwood... Henryetta...
Alma... Barling...
Pocola... Muldrow...
Checotah... Roland...
Lavaca... Spiro...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 40 in Oklahoma between mile markers 230 and 282, between
mile markers 286 and 287, and between mile markers 297 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake or river, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3577 9370 3547 9371 3541 9380 3542 9380
3540 9381 3527 9399 3513 9443 3515 9514
3527 9598 3529 9598 3529 9603 3560 9625
3549 9565 3548 9489 3561 9439 3576 9404
3576 9396 3580 9396 3587 9379 3577 9367
TIME...MOT...LOC 1935Z 340DEG 17KT 3578 9388 3556 9440 3543 9490 3543
9566 3555 9639Local storm report, Jul 10, 2:39 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST WINSLOW 35.80N 94.13W
07/10/2019 E60 MPH WASHINGTON AR TRAINED SPOTTER
SPOTTER REPORTS 60MPH WINDS AROUND THE WINSLOW AREA.
&&
TDSSpecial weather statement, Jul 10, 2:44 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
244 PM CDT Wed Jul 10 2019
ARZ002-011-102015-
Carroll AR-Madison AR-
244 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...
At 244 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Roberson Hollow to 4 miles
northwest of St. Paul. Movement was southeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Green Forest... Carrollton...
Rudd... Pettigrew...
Kingston... Witter...
Marble... Aurora...
Osage... Rule...
Blue Eye... Dutton...
Dryfork... Cabanal...
Metalton... Weathers...
Connor... Coin...
Delmar... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3612 9334 3612 9348 3608 9348 3608 9345
3601 9345 3577 9367 3588 9382 3650 9343
3650 9331 3617 9330
TIME...MOT...LOC 1944Z 305DEG 7KT 3650 9334 3589 9380Local storm report, Jul 10, 3:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 E FORT SMITH 35.39N 94.36W
07/10/2019 SEBASTIAN AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREES AND POWERLINES DOWN.
&&
TDSSpecial weather statement, Jul 10, 3:14 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT Wed Jul 10 2019
OKZ071-073>076-102045-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-McIntosh OK-
314 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...SOUTHWESTERN
MCINTOSH...NORTHERN LATIMER...NORTHERN LE FLORE AND NORTHERN
PITTSBURG COUNTIES UNTIL 345 PM CDT...
At 314 PM CDT, strong thunderstorms were located along a line
extending from Bonanza to 3 miles southwest of Mccurtain to 4 miles
southeast of Dustin. Movement was south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Panama...
Wister... Quinton...
Howe... Red Oak...
Mccurtain... Bokoshe...
Crowder... Fanshawe...
Cameron... Kinta...
Canadian... Indianola...
Hanna... Mc Curtain...
Lequire... Blocker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3515 9600 3515 9598 3528 9595 3517 9502
3529 9444 3497 9445 3488 9491 3504 9605
TIME...MOT...LOC 2014Z 341DEG 30KT 3523 9442 3510 9500 3524 9596Local storm report, Jul 10, 3:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG VAN BUREN 35.44N 94.35W
07/10/2019 CRAWFORD AR PUBLIC
PICTURE FROM TWITTER SHOWS POWERLINES DOWN ON A PIZZA HUT
IN VAN BUREN.
&&
TDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:02 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 58 min |
| Jul 10, 11:20 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 22 min |
| Jul 10, 11:34 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Washington | 41 min |
| Jul 10, 12:00 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Osage, Ottawa, Rogers | 45 min |
| Jul 10, 12:34 PM CDT | Special Weather Statement | TSA | Cherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more | 41 min |
| Jul 10, 1:11 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Creek, Muskogee, Okmulgee, Wagoner | 49 min |
| Jul 10, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 45 min |
| Jul 10, 1:58 PM CDT | Special Weather Statement | TSA | Muskogee, Okfuskee, Okmulgee, Sequoyah | 47 min |
| Jul 10, 2:08 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 112 min |
| Jul 10, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 26 min |
| Jul 10, 2:36 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 39 min |
| Jul 10, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Jul 10, 3:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Jul 10, 3:45 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 45 min |
| Jul 10, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 45 min |
| Jul 10, 4:13 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 2 hr |
| Jul 10, 4:33 PM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 3 hr |
| Jul 10, 4:39 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jul 10, 4:48 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Jul 10, 5:02 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 43 min |
| Jul 10, 5:27 PM CDT | Special Weather Statement | TSA | Choctaw | 48 min |
| Jul 10, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 39 min |
| Jul 10, 5:42 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 4 hr |
| Jul 10, 6:15 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Jul 10, 1:43 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Jul 10, 1:53 PM CDT | Special Weather Statement | TSA | Carroll | 52 min |
| Jul 10, 2:17 PM CDT | Areal Flood Advisory | TSA | Franklin | 3 hr |
| Jul 10, 2:26 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jul 10, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 46 min |
| Jul 10, 2:44 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Jul 10, 3:00 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
| Jul 10, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 42 min |
| Jul 10, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.